Tennessee, 2007

Drought in Tennessee, November 1 to 30, 2007

November 1 to 30, 2007 · NWS HUN · 3 events in 3 counties and zones

November was yet another dry month for the Central Tennessee Valley. Rainfall totals were generally between 2 and 3 inches areawide.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

November was yet another dry month for the Central Tennessee Valley. Rainfall totals were generally between 2 and 3 inches areawide. These totals were below normal areawide, however, so there was little relief to the ongoing historic drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Oct 31, 8:13 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Oct 31, 8:13 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 PM CDT WED OCT 31 2007

.UPDATE...
TWEAKED ZONES FOR WORDING CONCERNING CLOUD COVER OVERNIGHT. LOW
TEMPERATURES AND CURRENT FORECAST LOOK ON TRACK AT THIS TIME.
&&

.DISCUSSION...
COLD FRONT IS CURRENTLY DRAPED FROM JUST EAST OF THE GREAT LAKES
REGION SOUTHWESTWARD INTO OKLAHOMA AND TEXAS...AND CIRRUS FROM THE
APPROACHING COLD FRONT IS SLOWLY PUSHING INTO NORTHWEST ALABAMA
ATTM. CLOUDS ACROSS THE AREA WILL INCREASE CLOSER TO SUNRISE AS
THE FRONT NEARS THE CWA...AROUND THE 12-15Z TIMEFRAME.

&&

.PREV DISCUSSION... /ISSUED 153 PM CDT WED OCT 31 2007/

DISCUSSION...
AFTER ANOTHER COOL START...TEMPS ARE RISING STEADILY INTO THE
U60S-M70S.  WE ARE A TOASTY 74F HERE AT THE HUN.  A FEW HIGH BASED
SC HAVE DEVELOPED ACROSS THE REGION...BUT ARE MORE PREVALENT JUST
TO OUR SE.  A DECK OF MID LEVEL CLOUDS STRETCHED FROM THE LOWER OH
VALLEY INTO THE MID SOUTH.  DEW POINTS HAVE CLIMBED INTO THE M50S TO
OUR IMMEDIATE NW AS SW FLOW PICKS UP AHEAD OF COLD FRONT.  THE
FRONT WAS APPROACHING CHICAGOLAND...COLUMBIA MO...AND TULSA OK AT
THIS HOUR.  THE MID CLOUDS AIDED BY 8H THETA-E ADVECTION MAY SHIFT
INTO THE AREA THIS EVENING...SO WILL PROBABLY CARRY PARTLY CLOUDY
SKIES.

FORECAST REMAINS VIRTUALLY DRY THROUGH DAY 7...AT LEAST OF
SIGNIFICANT RAINFALL...WITH A CONTINUED COOL AND DRY NW FLOW REGIME
IN THE MEAN.  WE WILL HAVE TWO MAIN TROFS AND ASSOCIATED COLD
FRONTAL PASSAGES...BOTH WITH SOME AUTUMN VIGOR BUT LACKING
APPRECIABLE CLOUDS AND PRECIP.  THE MODELS ARE IN REASONABLE
AGREEMENT ON TIMING OF COLD FRONT #1 THU MORNING AROUND 12Z REACHING
NW AL.  THERE IS A DEBATE ON HOW FAR SOUTH THE COOLER AIR PENETRATES
TO THE S...WITH THE GFS MOS SHOWING L70S AGAIN S OF THE TN RIVER.
THIS LOOKS REASONABLE GIVEN FORECAST SOUNDINGS SHOWING AMPLE
MIXING...AND I FORESEE LESS CLOUD COVER THAN THE MODELS ARE PAINTING
OVER US.  THE NEXT SHORTWAVE LOOKS RATHER BENIGN GIVEN OUR DRY
AIRMASS LATE SAT INTO SUN...SO ONLY EXPECTING SOME HIGH CLOUDS AND
MINOR REINFORCEMENT TO THE COOL HIGH PRESSURE WITH ANOTHER BUILDING
INTO THE SE.  I HAVE LOWERED MIN TEMPS BACK INTO THE 30S SUN AND MON
MORNINGS AS A RESULT...MAINLY IN OUR EASTERN VALLEYS.  THE NEXT TROF
AND COLD FRONT #2 IS MORE VIGOROUS...BUT TIMING IS A BIT MORE IN
QUESTION PER RUN TO RUN INCONSISTENCY.  BEING MY FIRST SHIFT...WILL
HOLD ONTO EARLIER GUIDANCE WITH ARRIVAL ON TUESDAY.  AGAIN...NOT TOO
DISSIMILAR TO SCENARIO FOR TOMORROWS FRONT...THETA-E RIDGE BECOMES
RATHER THIN AND MOISTURE TRANSPORT POISED TO BENEFIT THE UPPER OHIO
VALLEY AND BLUE RIDGE MTN REGION...I WILL MAINTAIN THE SCHC POP.
THIS FRONT POTENTIALLY COULD SEND TEMPS BACK INTO THE 30S FOR LOWS
LATER NEXT WEEK.

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

12
Hazardous weather outlook, Oct 31, 11:50 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1250 PM CDT WED OCT 31 2007

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1250 PM CDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Franklin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Other Federal Agency
Coordinates
35.155, -86.092 (the zone’s center; the record gives no point)

Drought, Lincoln

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

Drought, Moore

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Moore forecast zone
Reported by
Other Federal Agency
Coordinates
35.285, -86.359 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66065, 66066, 66067.